MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513840
Medical Device Problem Codes Difficult to Remove (1528); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that an ultraflex¿ esophageal proximal release covered stent was implanted in the esophagus to treat a 3 cm neoplastic stenosis in the upper esophagus during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2017.Reportedly, the patient was sedated and vital parameters were continuously monitored.According to the complainant, 19 to 23 cm from the oral fissure, a 3 cm neoplastic stenosis was noted in the upper esophagus.The physician used a pediatric gastro scope to pass through the stricture.At the cardia level, 39 to 43 cm from the oral fissure, another 5 cm neoplastic stricture was noted.A guidewire was inserted up to the duodenum and it was noted that the stent had difficulty crossing the stenosis.The stricture was dilated for about 10 mm and the stent deployed below the upper esophageal sphincter, 20 to 21 cm from the oral fissure.After deployment, it was noted that the proximal end of the stent did not fully expand.A 15mm dilatation was performed with good balloon inflation.On (b)(6) 2017, a scheduled check -up was done for stent placement to treat the cardia stenosis.It was noted that the stent implanted in the upper esophagus still had not expanded.The physician removed the stent with difficulty using a dual-channel instrument and an overtube.The physician used a different expandable stent to treat the esophageal stenosis and another ultraflex esophageal stent to treat the cardia stenosis.( the treatment for cardia stenosis is captured by manufacturer report# 3005099803-2017-01155).There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be good.

Brand Name
ULTRAFLEX¿ ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6503212
Report Number3005099803-2017-01132
Device Sequence Number734355
Product Code ESW
UDI-Device Identifier08714729716099
UDI-Public(01)08714729716099(17)20180504(10)0019218833
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2018
Device Model NumberM00513840
Device Catalogue Number1384
Device Lot Number0019218833
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2017
Initial Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;